Alert archive / Nebraska / River Flood Advisories in 2021

River Flood Advisory 1, NWS Goodland, KS

May 27, 2021Hitchcock County, Nebraska

NWS Goodland, KS issued this river flood advisory at May 27, 2021, 5:16 AM CDT for Hitchcock County, Nebraska. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
May 27, 2021, 5:16 AM CDT (10:16 UTC)
Expired
May 27, 2021, 4:39 PM CDT
In force
11 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon

County Hitchcock County, NE

The radar

The Goodland radar (KGLD), 119 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Frenchman Creek at Culbertson (CULN1). The gauge peaked at 5.04 ft at May 28, 2021, 6:00 AM CDT.

actionminormoderate51005/2705/28
Action stage
7 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06835500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

316 
WGUS83 KGLD 271016
FLSGLD

Flood Advisory
National Weather Service Goodland KS
516 AM CDT Thu May 27 2021

...The National Weather Service in Goodland has issued a Flood 
Advisory for the following rivers in Nebraska...

  Frenchman Creek Near Culbertson affecting Hitchcock County.

For the Frenchman Creek...including Culbertson...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 115 PM CDT.

&&


NEC087-271815-
/O.NEW.KGLD.FL.Y.0001.210527T1016Z-210527T1813Z/
/CULN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
516 AM CDT Thu May 27 2021

The National Weather Service in Goodland has issued a

* Flood Advisory for
  the Frenchman Creek Near Culbertson.
* From early this morning to this afternoon.
* At 4:15 AM CDT Thursday the stage was 2.9 feet.
* Action stage is 7.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise to a crest of 7.4 feet 
  this morning.
* Impact...At 8.0 feet, Lowland areas near the vicinity of the gage 
  will become flooded.


&&

LAT...LON 4035 10115 4035 10101 4022 10082 4021 10094

$$
2 follow-up statements
758 
WGUS83 KGLD 271802
FLSGLD

Flood Advisory
National Weather Service Goodland KS
102 PM CDT Thu May 27 2021

...The Flood Advisory is extended for the following rivers in 
Nebraska...

  Frenchman Creek Near Culbertson affecting Hitchcock County.

For the Frenchman Creek...including Culbertson...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report flooding to your local law enforcement agency when you 
can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued late tonight at 100 AM CDT.

&&


NEC087-280615-
/O.EXT.KGLD.FL.Y.0001.000000T0000Z-210528T0700Z/
/CULN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
102 PM CDT Thu May 27 2021

...The Flood Advisory is now in effect until just after midnight 
tonight...

The Flood Advisory continues for
  the Frenchman Creek Near Culbertson.
* Until just after midnight tonight.
* At 4:15 AM CDT Thursday the stage was 2.9 feet.
* Action stage is 7.0 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to rise to a crest of 7.4 feet 
  this morning.
* Impact...At 8.0 feet, Lowland areas near the vicinity of the gage 
  will become flooded.


&&

LAT...LON 4035 10115 4035 10101 4022 10082 4021 10094

$$

Lundquist
232 
WGUS83 KGLD 272139
FLSGLD

Flood Advisory
National Weather Service Goodland KS
439 PM CDT Thu May 27 2021

...The Flood Advisory is cancelled for the following rivers in 
Nebraska...

  Frenchman Creek Near Culbertson affecting Hitchcock County.

.The crest is forecast to remain below flood stage.

NEC087-272245-
/O.CAN.KGLD.FL.Y.0001.000000T0000Z-210527T2139Z/
/CULN1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
439 PM CDT Thu May 27 2021

...The Flood Advisory for the Frenchman Creek Near Culbertson has 
been cancelled...

The Flood Advisory is cancelled for
  the Frenchman Creek Near Culbertson.
* At 4:15 PM CDT Thursday the stage was 4.8 feet.
* Flood stage is 8.0 feet.
* Forecast...The river is expected to fall to 2.8 feet by this 
  evening.


&&

LAT...LON 4035 10115 4035 10101 4022 10082 4021 10094

$$

Lundquist

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this river flood advisory went out at May 27, 4:04 AM CDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 27, 4:04 AM CDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
304 AM MDT Thu May 27 2021

.SHORT TERM...(Today through Saturday night)
Issued at 303 AM MDT Thu May 27 2021

Showers and thunderstorms have moved off to the east, out of the
forecast area this morning.  Infrared imagery shows cloud cover
still impacting the western half of the coverage area.  Clouds are
expected to decrease going through the day today.

An area of low pressure is currently over the western part of the
Dakotas with an attendant cold front extending southward into
Colorado.  The front is expected to push through the Tri-State
region later this morning and into the afternoon, with winds
shifting from the south-southwest to the northwest behind the front.
 High temperatures are expected to be cooler today with highs
ranging from the low 70s in the northwestern part of the CWA to the
mid-70s in the southeastern part of the Tri-State area.  For the
time being, model guidance does not have precipitation in the
forecast.

Friday, the low pushed into Minnesota.  The Tri-State area comes
under northwest flow aloft with a  ridge moving across the Central
and High Plains region.  Dry conditions are expected again through
the day with highs in the 70s and lows in the mid-40s to low 50s.

Precipitation chances come back into the forecast on Saturday as the
ridge moves out of the region and a surge of moisture from the Gulf
makes its way into the Central High Plains.  A disturbance is
expected to move through the region during the afternoon and
evening.  Our Eastern Colorado counties have been placed under a
Marginal Risk for severe storms Saturday afternoon.  Given the
precipitation the forecast area has received over the past week or
two and anticipated rainfall over the weekend, those with outdoor
interests will want to continue to monitor the forecast for the
potential for flooding/flash flooding concerns.

.LONG TERM...(Sunday through Thursday)
Issued at 259 AM MDT Thu May 27 2021

The extended forecast looks active and wet across the Tri-State
Region. Models have several upper level shortwaves moving across
the region into early next week. By Thursday/3rd an upper low
develops across parts of Kansas across with an upper level ridge
across parts of the southwest CONUS.

At the surface...On Sunday the cold front is across NW MN
southwest to central SD. It becomes stationary from central SD
southwest into northern Colorado and southwest to southern NV. A
surface low is across southern CO with dry line across eastern
NM/west TX region. A surface trough is across eastern CO. On
Monday a stationary boundary is projected to be across Central
Nebraska southwest to eastern CO. A surface low across southeast
CO with a stationary front across western KS southeast to
western OK. By Tuesday a surface low is across KS with a warm
front across eastern KS southeast to western TN. A cold front is
across KS sw to west TX and NM region. By Wednesday the surface
low is projected to be across southern IA with a warm front across
southern IA southeast to southern IN. A cold front across MO
southwest to north TX.

Expect afternoon high temperatures to be below normal in the
extended forecast. Afternoon high temperatures in the 60s on
Sunday through Tuesday. Expect temperatures to warm to 70s by
Wednesday and in the upper 70s to lower 80s by Thursday.

Again the extended looks active and wet and maintained plenty of
precipitation chances. Concerned we will see more flooding
potential across parts of the CWA.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1132 PM MDT Wed May 26 2021

VFR conditions will persist at KGLD terminal through the forecast
period with a brief period of MVFR ceilings at KMCK terminal between
11 and 13Z.  Winds will shift from easterly to northerly as a front
moves through the area after 12Z.  Winds will increase to around 15-
20kts at both sites around 14Z with gusts to 25-30kts.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...AW
LONG TERM...EH
AVIATION...AW
Hazardous weather outlook, May 27, 12:50 AM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1150 PM MDT Wed May 26 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280600-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1150 PM MDT Wed May 26 2021 /1250 AM CDT Thu May 27 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...TONIGHT...

Showers and thunderstorms will remain possible over the next few
hours across the northern part of the area. Any storms will have the
potential of producing hail, gusty winds and locally heavy rainfall
which may result in flash flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY...

Showers and thunderstorms will be possible over the weekend and into
Monday. Areas receiving heavy rainfall may experience flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed this evening. We would appreciate
any hail, wind, tornado or flooding reports from today's storms.

In the hours before

Special weather statement, May 26, 11:25 PM CDT, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Goodland KS
1125 PM CDT Wed May 26 2021

KSZ004-270515-
Norton KS-
1125 PM CDT Wed May 26 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTON COUNTY UNTIL 1215 AM
CDT...

At 1124 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Hendley, or 11 miles northwest of Norton, moving east
at 40 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Norton, Almena, Clayton, Reager and Calvert.

A Tornado Watch remains in effect until 200 AM CDT for northwestern
Kansas.

LAT...LON 3967 9963 3969 10018 4000 10017 4000 9962
TIME...MOT...LOC 0424Z 272DEG 36KT 3998 9999

Lockhart
Local storm report, May 26, 11:26 PM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
1026 PM MDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TORNADO          7 NW HERNDON            39.97N 100.88W
05/26/2021                   RAWLINS            KS   LAW ENFORCEMENT

            CORRECTS PREVIOUS TORNADO REPORT FROM 7 NW
            HERNDON. TORNADO REPORTED AT CR Y AND CR 30.
            FIRST RESPONDERS REPORT HOMESTEAD STRUCK IN
            THE AREA.

&&
Local storm report, May 26, 11:27 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
1027 PM MDT WED MAY 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 AM     HAIL             2 NNE GOODLAND          39.37N 101.70W
05/26/2021  M0.75 INCH       SHERMAN            KS   OFFICIAL NWS OBS

0906 AM     HAIL             10 NNW BREWSTER         39.51N 101.42W
05/26/2021  M1.25 INCH       SHERMAN            KS   NWS EMPLOYEE

0910 AM     HAIL             3 SSW GOODLAND          39.31N 101.73W
05/26/2021  E0.88 INCH       SHERMAN            KS   PUBLIC

0912 AM     HAIL             7 S GOODLAND            39.25N 101.73W
05/26/2021  M1.25 INCH       SHERMAN            KS   PUBLIC

            DELAYED REPORT.

0918 AM     HAIL             5 S GOODLAND            39.28N 101.71W
05/26/2021  M2.50 INCH       SHERMAN            KS   PUBLIC

            DELAYED REPORT.

0926 AM     HAIL             7 SSE GOODLAND          39.25N 101.65W
05/26/2021  M1.00 INCH       SHERMAN            KS   TRAINED SPOTTER

0929 AM     HAIL             2 SE GOODLAND           39.33N 101.69W
05/26/2021  U1.00 INCH       SHERMAN            KS   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0930 AM     HAIL             2 SSW GOODLAND          39.32N 101.73W
05/26/2021  E1.00 INCH       SHERMAN            KS   NWS EMPLOYEE

1008 AM     HAIL             BREWSTER                39.37N 101.38W
05/26/2021  E1.50 INCH       THOMAS             KS   COUNTY OFFICIAL

1008 AM     HAIL             2 S BREWSTER            39.34N 101.37W
05/26/2021  M1.50 INCH       THOMAS             KS   STORM CHASER

            CORRECTS PREVIOUS HAIL REPORT FROM 2 S
            BREWSTER.

1037 AM     HAIL             10 N LEVANT             39.52N 101.17W
05/26/2021  E1.00 INCH       THOMAS             KS   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL COVERING THE
            GROUND.

1052 AM     HAIL             10 N BREWSTER           39.51N 101.38W
05/26/2021  E2.50 INCH       THOMAS             KS   STORM CHASER

            STORM CHASER REPORTED GOLF BALL TO TENNIS
            BALL SIZE HAIL. HAIL BROKE THEIR WINDSHIELD.

0326 PM     TORNADO          6 N BENKELMAN           40.14N 101.55W
05/26/2021                   DUNDY              NE   TRAINED SPOTTER

0339 PM     TORNADO          4 N BENKELMAN           40.11N 101.53W
05/26/2021                   DUNDY              NE   TRAINED SPOTTER

            CORRECTS PREVIOUS TORNADO REPORT FROM 4 N
            BENKELMAN. REPORT OF STOVEPIPE TORNADO ON
            THE GROUND ON HWY 61... TELEPHONE POLES AND
            TREES DOWN REMAINING OVER OPEN COUNTRY.

0344 PM     HAIL             8 N LEOTI               38.60N 101.34W
05/26/2021  U0.75 INCH       WICHITA            KS   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.). DELAYED
            REPORT.

0346 PM     HAIL             5 N BENKELMAN           40.12N 101.53W
05/26/2021  M1.25 INCH       DUNDY              NE   PUBLIC

            DELAYED REPORT BY TRAINED SPOTTER.

0349 PM     HAIL             8 N LEOTI               38.60N 101.34W
05/26/2021  U1.25 INCH       WICHITA            KS   PUBLIC

            REPORT FROM MPING: HALF DOLLAR (1.25 IN.).

0351 PM     TORNADO          12 NW MAX               40.24N 101.55W
05/26/2021                   DUNDY              NE   TRAINED SPOTTER

            TRAINED SPOTTER LOCATED TO THE EAST OF THE
            STORM IN NORTHWEST HITCHCOCK COUNTY REPORTED
            THEY CAN SEE THE TORNADO IN DUNDY COUNTY. IT
            WAS REPORTED AS A STOVE PIPE TORNADO.

0352 PM     HAIL             8 N LEOTI               38.60N 101.36W
05/26/2021  E1.00 INCH       WICHITA            KS   STORM CHASER

            REPORT RECEIVED OF QUARTER SIZED HAIL NORTH
            OF LEOTI.

0355 PM     TORNADO          12 NW MAX               40.24N 101.53W
05/26/2021                   DUNDY              NE   TRAINED SPOTTER

            TORNADO STILL ON THE GROUND, STARTING TO
            ROPE OUT. GOLF BALL SIZE HAIL REPORTED AS
            WELL.

0403 PM     TORNADO          8 N MAX                 40.23N 101.40W
05/26/2021                   DUNDY              NE   LAW ENFORCEMENT

            NEW TORNADO ON GROUND WITH EAST CIRCULATION
            AT MM16 ON HWY 61.

0411 PM     TORNADO          4 NNE MAX               40.16N 101.38W
05/26/2021                   DUNDY              NE   PUBLIC

            PUBLIC REPORTED TORNADO.

0419 PM     TORNADO          1 WNW HERNDON           39.92N 100.81W
05/26/2021                   RAWLINS            KS   NWS EMPLOYEE

            OFF DUTY NWS EMPLOYEE REPORTS TORNADO NEAR
            HERNDON. WAS LOOKING WEST IN BETWEEN OBERLIN
            AND MCCOOK.

0419 PM     HAIL             13 NW STRATTON          40.29N 101.38W
05/26/2021  E1.75 INCH       DUNDY              NE   STORM CHASER

0420 PM     TORNADO          5 WNW LUDELL            39.89N 101.04W
05/26/2021                   RAWLINS            KS   TRAINED SPOTTER

            SPOTTER REPORTED POSSIBLE TORNADO ROUGHLY 5
            MILES NORTH OF ATWOOD.

0423 PM     TORNADO          11 WSW PALISADE         40.30N 101.30W
05/26/2021                   HITCHCOCK          NE   TRAINED SPOTTER

            SPOTTER WAS LOCATED IN EXTREME SOUTHERN
            CHASE COUNTY LOOKING SOUTH.

0425 PM     HAIL             12 N MAX                40.29N 101.38W
05/26/2021  E2.50 INCH       DUNDY              NE   PUBLIC

0430 PM     TORNADO          7 NW HERNDON            39.97N 100.88W
05/26/2021                   RAWLINS            KS   LAW ENFORCEMENT

            CORRECTS PREVIOUS TORNADO REPORT FROM 7 NW
            HERNDON. TORNADO REPORTED AT CR Y AND CR 30.
            FIRST RESPONDERS REPORT HOMESTEAD STRUCK IN
            THE AREA.

0431 PM     HAIL             3 ESE WINONA            39.05N 101.18W
05/26/2021  M1.00 INCH       LOGAN              KS   TRAINED SPOTTER

0433 PM     HAIL             WINONA                  39.06N 101.24W
05/26/2021  M1.00 INCH       LOGAN              KS   TRAINED SPOTTER

0438 PM     TORNADO          7 NW HERNDON            39.97N 100.89W
05/26/2021                   RAWLINS            KS   PUBLIC

            TORNADO WAS ON THE GROUND AT TIME OF CALL.

0440 PM     TORNADO          8 NW HERNDON            39.99N 100.90W
05/26/2021                   RAWLINS            KS   LAW ENFORCEMENT

            ANOTHER TORNADO REPORTED JUST WEST OF THE
            FIRST ONE. NEW TORNADO LOCATED ROUGHLY AT CR
            32 AND CR Y OR Z.

0447 PM     TORNADO          11 S CULBERTSON         40.07N 100.83W
05/26/2021                   HITCHCOCK          NE   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTS A TORNADO THAT
            LASTED ABOUT 5 MIN WHILE LOOKING W/NW OF
            DANBURY.

0447 PM     TORNADO          4 NE HERNDON            39.96N 100.74W
05/26/2021                   DECATUR            KS   TRAINED SPOTTER

0449 PM     HAIL             6 N HERNDON             40.00N 100.79W
05/26/2021  E1.75 INCH       RAWLINS            KS   TRAINED SPOTTER

0450 PM     TORNADO          10 NNW LUDELL           39.99N 101.02W
05/26/2021                   RAWLINS            KS   PUBLIC

            POSSIBLE TORNADO REPORTED AT CR DD AND CR
            22.

0508 PM     HAIL             6 WSW MINGO             39.23N 101.06W
05/26/2021  M1.00 INCH       THOMAS             KS   PUBLIC

            REPORT FROM MPING: QUARTER SIZED HAIL
            REPORTED.

0512 PM     HAIL             5 N TRAER               40.00N 100.66W
05/26/2021  E1.75 INCH       DECATUR            KS   TRAINED SPOTTER

            HAIL RANGED FROM PENNY TO QUARTER WITH
            OCCASIONAL GOLF BALL.

0526 PM     HAIL             15 SSW MCCOOK           40.01N 100.77W
05/26/2021  E0.70 INCH       HITCHCOCK          NE   PUBLIC

            REPORTED PEA TO DIME SIZE HAIL ALONG WITH A
            FEW FUNNEL CLOUDS.

0528 PM     FUNNEL CLOUD     2 SW TRAER              39.91N 100.68W
05/26/2021                   DECATUR            KS   TRAINED SPOTTER

            REPORTED FUNNEL CLOUD TO THE NORTHWEST.

0534 PM     HAIL             4 WSW DANBURY           40.02N 100.48W
05/26/2021  E0.75 INCH       RED WILLOW         NE   TRAINED SPOTTER

            PENNY TO DIME SIZE HAIL REPORTED.

0542 PM     TORNADO          6 ENE CEDAR BLUFFS      40.00N 100.46W
05/26/2021  UF1              DECATUR            KS   TRAINED SPOTTER

            SPOTTER REPORT OF BRIEF TORNADO TOUCHING
            DOWN. FUNNEL CLOUDS REMAIN SEEN IN THE AREA
            WITH RAPID ROTATION.

0607 PM     HAIL             3 S MCCOOK              40.16N 100.63W
05/26/2021  E0.75 INCH       RED WILLOW         NE   PUBLIC

            REPORT OF PEA TO PENNY SIZE HAIL.

0611 PM     HAIL             HOXIE                   39.36N 100.44W
05/26/2021  M1.00 INCH       SHERIDAN           KS   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL.

0621 PM     HAIL             14 S ATWOOD             39.61N 101.02W
05/26/2021  E1.00 INCH       RAWLINS            KS   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

0630 PM     HAIL             HOXIE                   39.36N 100.44W
05/26/2021  E1.75 INCH       SHERIDAN           KS   PUBLIC

            DELAYED REPORT VIA SOCIAL MEDIA OF HAIL UP
            TO GOLF BALL SIZE AND A STORM RAIN TOTAL OF
            0.16 INCH.

0631 PM     HAIL             8 SSE ATWOOD            39.70N 100.98W
05/26/2021  M1.25 INCH       RAWLINS            KS   PUBLIC

            REPORT VIA TWITTER.

0643 PM     HAIL             10 WSW PALISADE         40.31N 101.29W
05/26/2021  M0.25 INCH       HITCHCOCK          NE   TRAINED SPOTTER

0652 PM     HAIL             4 W NEW ALMELO          39.59N 100.20W
05/26/2021  E1.00 INCH       DECATUR            KS   TRAINED SPOTTER

0653 PM     HAIL             5 W NEW ALMELO          39.58N 100.22W
05/26/2021  M1.50 INCH       DECATUR            KS   TRAINED SPOTTER

0657 PM     HAIL             6 S HERNDON             39.83N 100.77W
05/26/2021  M2.00 INCH       RAWLINS            KS   STORM CHASER

            DELAYED REPORT. RELAYED VIA SOCIAL MEDIA.
            HAIL MEASURE 2.25 INCHES.

0657 PM     HAIL             7 SSW HERNDON           39.81N 100.83W
05/26/2021  E2.00 INCH       RAWLINS            KS   TRAINED SPOTTER

0658 PM     HAIL             6 SSW HERNDON           39.83N 100.83W
05/26/2021  E1.75 INCH       RAWLINS            KS   TRAINED SPOTTER

0700 PM     HAIL             6 S HERNDON             39.82N 100.80W
05/26/2021  E1.75 INCH       RAWLINS            KS   PUBLIC

0704 PM     HAIL             8 S HERNDON             39.79N 100.77W
05/26/2021  M1.75 INCH       RAWLINS            KS   PUBLIC

0705 PM     HAIL             4 SE HERNDON            39.86N 100.73W
05/26/2021  E1.75 INCH       DECATUR            KS   TRAINED SPOTTER

0706 PM     HAIL             6 S HERNDON             39.83N 100.78W
05/26/2021  E1.50 INCH       RAWLINS            KS   TRAINED SPOTTER

0718 PM     HAIL             4 N NEW ALMELO          39.64N 100.11W
05/26/2021  E0.88 INCH       NORTON             KS   PUBLIC

0720 PM     HAIL             2 SW TRAER              39.91N 100.68W
05/26/2021  M1.00 INCH       DECATUR            KS   TRAINED SPOTTER

            BIGGEST HAIL STONE JUST OVER 1 INCH IN
            DIAMETER.

0723 PM     HAIL             5 SE PALISADE           40.30N 101.03W
05/26/2021  E2.75 INCH       HITCHCOCK          NE   PUBLIC

            GOLF BALL TO BASEBALL SIZE HAIL REPORTED.

0736 PM     HAIL             4 W NORTON              39.83N 99.96W
05/26/2021  E1.50 INCH       NORTON             KS   STORM CHASER

0736 PM     HAIL             NORTON                  39.84N 99.89W
05/26/2021  M1.75 INCH       NORTON             KS   PUBLIC

            DELAYED REPORT VIA FACEBOOK.

0739 PM     TSTM WND GST     3 W CULBERTSON          40.22N 100.89W
05/26/2021  M53 MPH          HITCHCOCK          NE   MESONET

0740 PM     HAIL             NORTON                  39.84N 99.89W
05/26/2021  E1.00 INCH       NORTON             KS   PUBLIC

0743 PM     HAIL             3 W NORTON              39.83N 99.94W
05/26/2021  M1.50 INCH       NORTON             KS   TRAINED SPOTTER

            MAINLY NICKEL TO QUARTER HAIL, A FEW PING
            PONG BALL HAIL STONES MIXED.

0805 PM     HAIL             1 W MCCOOK              40.21N 100.65W
05/26/2021  U0.75 INCH       RED WILLOW         NE   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0807 PM     TORNADO          8 S HILL CITY           39.24N 99.85W
05/26/2021                   GRAHAM             KS   STORM CHASER

            BRIEF TORNADO WITH SMALL GROUND CIRCULATIONS
            REPORTED AT THIS LOCATION.

0810 PM     NON-TSTM WND GST 7 S HILL CITY           39.27N 99.85W
05/26/2021  M60 MPH          GRAHAM             KS   PUBLIC

            REPORT OF 60MPH WIND GUST FROM THE SOUTH.

0823 PM     HAIL             1 W MCCOOK              40.21N 100.65W
05/26/2021  E0.75 INCH       RED WILLOW         NE   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

0830 PM     TSTM WND DMG     1 WNW MCCOOK            40.21N 100.64W
05/26/2021                   RED WILLOW         NE   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

0831 PM     FLASH FLOOD      1 WNW MCCOOK            40.21N 100.64W
05/26/2021                   RED WILLOW         NE   PUBLIC

            REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
            CROPLAND/YARD/BASEMENT FLOODING.

0833 PM     TSTM WND GST     2 E MCCOOK              40.20N 100.58W
05/26/2021  M51 MPH          RED WILLOW         NE   ASOS

            ASOS STATION KMCK MCCOOK AIRPORT.

0844 PM     HAIL             HILL CITY               39.37N 99.84W
05/26/2021  E1.00 INCH       GRAHAM             KS   STORM CHASER

0900 PM     HAIL             BOGUE                   39.36N 99.69W
05/26/2021  M1.00 INCH       GRAHAM             KS   TRAINED SPOTTER

0900 PM     FLASH FLOOD      BOGUE                   39.36N 99.69W
05/26/2021                   GRAHAM             KS   TRAINED SPOTTER

            SPOTTER REPORTS THAT RAIN IS STARTING TO
            POOL AND FLOW LIKE A RIVER NEAR LOCATION.

0927 PM     FUNNEL CLOUD     6 W TRENTON             40.18N 101.12W
05/26/2021                   HITCHCOCK          NE   STORM CHASER

            POSSIBLE FUNNEL CLOUDS SIGHTED IN AREA.

&&
Special weather statement, May 27, 12:17 AM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Goodland KS
1217 AM CDT Thu May 27 2021

KSZ004-016-270600-
Norton KS-Graham KS-
1217 AM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTON AND GRAHAM COUNTIES UNTIL
100 AM CDT...

At 1217 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Edmond, or 8 miles south of Norton, moving southeast
at 30 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Norton, Hill City, Almena, Lenora, Morland, Bogue and Edmond.

A Tornado Watch remains in effect until 200 AM CDT for northwestern
Kansas.

LAT...LON 3934 10015 4000 10018 4000 9962 3919 9961
TIME...MOT...LOC 0517Z 292DEG 26KT 3971 9983

Lockhart
Special weather statement, May 27, 1:13 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Goodland KS
113 AM CDT Thu May 27 2021

KSZ003-NEZ080-081-270715-
Decatur KS-Red Willow NE-Hitchcock NE-
113 AM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DECATUR...RED WILLOW AND
SOUTHEASTERN HITCHCOCK COUNTIES UNTIL 215 AM CDT...

At 112 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of McCook, moving southeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
McCook, Trenton, Culbertson, Indianola, Bartley, Danbury and Lebanon.

LAT...LON 4025 10019 3987 10018 3998 10074 4000 10074
      4000 10085 4008 10127 4035 10085 4035 10049
TIME...MOT...LOC 0612Z 298DEG 27KT 4028 10064

Lockhart

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:14 PM CDTFlash Flood WarningGLDHitchcock, Red Willow8 hr
May 26, 7:33 PM CDTSevere Thunderstorm WarningGLDRed Willow42 min
May 26, 7:36 PM CDTSpecial Weather StatementGLDHitchcock39 min
May 26, 7:48 PM CDTSevere Thunderstorm WarningGLDHitchcock27 min
May 26, 8:02 PM CDTTornado WarningGLDHitchcock28 min
May 26, 8:03 PM CDTSevere Thunderstorm WarningGLDRed Willow57 min
May 26, 8:27 PM CDTSevere Thunderstorm WarningGLDHitchcock, Red Willow48 min
May 26, 8:43 PM CDTFlash Flood WarningGLDHitchcock6 hr
May 26, 9:02 PM CDTSevere Thunderstorm WarningGLDRed Willow17 min
May 26, 9:14 PM CDTSevere Thunderstorm WarningGLDRed Willow46 min
May 26, 9:38 PM CDTSevere Thunderstorm WarningGLDRed Willow22 min
May 26, 10:09 PM CDTSpecial Weather StatementGLDHitchcock, Red Willow66 min
May 26, 11:13 PM CDTSpecial Weather StatementGLDRed Willow62 min
May 27, 1:13 AM CDTSpecial Weather StatementGLDHitchcock, Red Willow62 min
May 27, 7:40 AM CDTSpecial Weather StatementGLDHitchcock80 min

Nearby

River Flood Advisories in Nebraska, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.